Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Continuous hair fall. History of typhoid, taken antibiotics. What is the remedy for increasing baldness?

Hi Sir im Sunil 2nd yr mbbs student at Mamc & my age is 23 & I have problem of continuous hair fall after I was suffered frm typhoid two yr back during which I have taken a course of antibiotic . Previously I have taken a 3month course of follihair tablets 3-4 months back bt now I m having the same problem & I m very much worried about that bcz my baldness is increasing .plz give m some advise
Asked On : Sat, 25 Aug 2012
Answers:  2 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
hi Sunil,
im dr satya
welcome to health care magic,
hair fall after any illness is common, called as telogen effluvium.
chronic telogen effluvium does exist in some individuals and the treatment is supposed to be prolonged use follihair along with minoxidil lotion at 5% concentration over the scalp.
do get your heamogram and serum ferritin levels tested along with thyroid profiles to rule out any associations.
thank you
feel free to contact.
dr satya
Answered: Sun, 26 Aug 2012
I find this answer helpful
Cosmetic & Plastic Surgeon Dr. Sharad Mishra's  Response
Hello Sunil,
Hair loss in young age is very distressing. In your case, the first hair fall (the one that happened immediately after typhoid) looks like telogen effluvium to me. However, your current hair fall may be unrelated to that event. More often, it is male pattern baldness unmasked by telogen effluvium.
Please visit a qualified specialist and get evaluated. Simple bed side tests like hair count, hair pull and photo trichogram can give you the diagnosis. Some blood tests may be advised to rule out rare causes of hair loss.
As a future doctor, I am sure you realise the importance of diagnosis before treatment. Feel free to ask further if you have more queries.
Answered: Mon, 27 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor